PREVIOUS QUESTION:

 

NEXT QUESTION:

 

What is the major side effect of electroconvulsive therapy (ECT) for schizophrenia?

ANSWER

Short-term memory loss is the major side effect from electroconvulsive therapy (ECT) for schizophrenia. This usually goes away within a few weeks after treatment ends.

SOURCES: 

Rabheru, K.   Feb. 9, 2012.  J. ECT.

Petrides, G.  published online, July 29, 2011. Neuropsychobiology, 

Cleveland Clinic: “Schizophrenia.”

Reviewed by Jennifer Casarella on March 13, 2020

SOURCES: 

Rabheru, K.   Feb. 9, 2012.  J. ECT.

Petrides, G.  published online, July 29, 2011. Neuropsychobiology, 

Cleveland Clinic: “Schizophrenia.”

Reviewed by Jennifer Casarella on March 13, 2020

NEXT QUESTION:

What is electroconvulsive therapy?

WAS THIS ANSWER HELPFUL

"ALEXA, ASK WEBMD"

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.